View Full Version : Risperdal disaster


adhdogwalker
01-18-08, 09:56 PM
Last month, my psychiatrist decided to try a combo of Seroquel and Abilify to even out my moods. Well, the Abilify caused extreme, miserable restlessness so I had to stop taking it. Yesterday, I was prescribed Risperdal. I took the starter dose of .25 mg. last night and this morning I woke up and felt like I couldn't move. I could only walk extremely slowly all day and felt as if I were paralyzed. My limbs would not move any faster, no matter what. I had to get a friend to walk the rest of the dogs for me because I felt like I just couldn't walk anymore. It was especially weird because I wasn't tired and was mentally alert. Just wondering if anyone else had heard of this type of side effect. I talked to my psychiatrist and she said she'd never had anyone experience any thing like that before. She told me to stop taking it and is going to try to figure out something else for me to try. In the mean time, I'm just really, really frustrated.

QueensU_girl
01-19-08, 12:28 AM
Netsavy was just on here [another area?] writing about his misery on various drugs, too.

Not the first time I've read about this drug causing this extreme restlessness, or akathisia, or other issues, etc. The slowed movements sounds like low dopamine. (People with disease-induced low dopamine states can apparently get slowed ambulation and walking [motor/movement] problems, too.)

Crazy~Feet
01-19-08, 12:55 AM
This sounds a lot like my experience when I took too large a dose of Risperdal (for me)....some of us with more morbid senses of humor refer to this as "The Shuffle" (taken from the term "Thorazine Shuffle").

I am sorry this happened to you :(. Side effects stopped me from taking Risperdal, too. I have to admit that for me it worked quite well for my symptoms and I miss it very much.

Matt S.
01-19-08, 01:19 AM
Risperdal made me fat and sluggish.

Guest1
01-19-08, 04:06 AM
my boyfriend seems to chill more with hes med he take the same as you

adhdogwalker
01-19-08, 11:32 AM
I did a whole bunch of research last night in an effort to understand what happened to me. The extreme slowness of movement I experienced is referred to as "bradykinesia." It is in the same family of extrapyramidal symptoms that can be caused by atypical antipsychotics. The Abilify gave me the athikinesia (or however you spell the severe restlessness one), so I'm starting to wonder if I'm prone to this sort of reaction. Fortunately the Seroquel I take does not cause this type of reaction (or at least not so far-- been on it for 5 months). The dr. suggested Zyprexa but I read that 80% of people gain weight on it so I refuse to take that one.

netsavy006
01-19-08, 01:32 PM
I couldn't handle risperdal too well. It gave me tics as well as heart papiltations. :( It was a good med for the sensory issues though.

amiegrace
01-19-08, 03:30 PM
Risperdal turned me into a doughy, agreeable half-human, although I must say I was pretty relaxed when I was on it. But then again, dead people are pretty relaxed, too, and Risperdal made me feel -- dead-ish. Not in a good way. Nope, I wasn't manic or delusional, but I could barely get off the couch. Better than "crazy" . . . but, not much.

netsavy006
01-21-08, 03:17 PM
Wow. That's kind of surprising I was only on 0.5mg/day.